Lightning, Rockingham
- When
- June 10, 11:30 PM EST
- Where
- Rockingham County, Hampton Beach
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 42.900, -70.800
Lightning injured a police officer in the town of Hampton when it struck nearby. The policeman had stopped a motorist at the time and was asking the motorist for identification information.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Lightning injured a police officer in the town of Hampton when it struck nearby. The policeman had stopped a motorist at the time and was asking the motorist for identification information. The officer was knocked down and momentarily incapacitated by the strike, and then taken to a nearby hospital, where he was checked out and then released.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 10, 9:01 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1001 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA OVERNIGHT. IN ADVANCE OF THE FRONT STRONG THUNDERSTORMS ARE EXPECTED THROUGH MIDNIGHT. HIGH PRESSURE WILL BUILD TOWARDS THE REGION FROM CANADA WEDNESDAY...CRESTING ACROSS NEW ENGLAND FRIDAY. A COLD FRONT WILL APPROACH THE REGION LATE SATURDAY AND INTO SUNDAY. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... WATCH HAS BEEN EXTENDED UNTIL MIDNIGHT AS ONE FINAL LINE OF STRONG TO SEVERE STORMS OVER WESTERN NEW HAMPSHIRE RACE EASTWARD ACROSS THE REMAINDER OF THE FORECAST AREA. PRECIPITATION SHOULD EXIT MUCH OF THE AREA BY 07Z. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... NW FLOW BEHIND THE FRONT WILL KEEP SKIES M/CLR IN THE COASTAL PLAIN...AND SHOULD ALSO WARM THINGS UP FAIRLY WELL IN THE DOWNSLOPE AREAS. SOME CLOUDS A SHRA OR TSRA WILL BE IN THE MTNS AS 500MB TROUGH AXIS MOVES THRU. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST WEDNESDAY NIGHT AND THURSDAY. RETURN FLOW ON BACK SIDE OF HIGH BRINGS WARMER AND MORE HUMID AIR INTO THE REGION FRIDAY INTO SATURDAY. ANOTHER FRONT APPROACHES ON SATURDAY AND WILL BRING AN INCREASE IN CLOUDS AND THE THREAT OF SHOWERS BY LATE IN THE DAY. THAT FRONT MOVES OFFSHORE SUNDAY WITH IMPROVING CONDITIONS DURING THE DAY...BUT COOLER AND SOMEWHAT UNSETTLED WEATHER WILL REDEVELOP EARLY NEXT WEEK AS COLD AIR ALOFT MOVES EAST. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM ...VFR CONDITIONS IN GENERAL...BUT TSRA COULD BRIEFLY LOWER CIG/VIS TO MVFR/IFR FOR A SHORT PERIOD THROUGH 06. COULD SEE ISOLATED WIND GUSTS OF 40-50 KT...FREQUENT LIGHTNING...AND HEAVY RAIN. ONCE THE FRONT MOVES THROUGH...AROUND 06Z...SHOULD SEE VFR RIGHT THROUGH FRIDAY. LONG TERM...VFR CONDITIONS EXPECTED INTO SATURDAY. IFR CONDITIONS POSSIBLE IN SHOWERS AND THUNDERSTORMS LATE SATURDAY INTO SUNDAY. CONDITIONS SHOULD IMPROVE TO VFR SUNDAY. && .MARINE... SHORT TERM...WINDS/SEAS TO REMAIN BELOW SCA CRITERIA THROUGH WEDNESDAY. MARINERS SHOULD BE ALERT FOR THE POTENTIAL OF STRONG THUNDERSTORMS THROUGH MIDNIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. LONG TERM...REMAINING BELOW SCA CRITERIA THROUGH FRIDAY. WINDS AND SEAS WILL INCREASE SATURDAY OUT AHEAD OF COLD FRONT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1229 AM EDT WED JUN 11 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-120430- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1229 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. SOME STRONG THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS UNTIL THE COLD FRONT MOVES OFFSHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS. ANZ150>154-120430- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1229 AM EDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT THE SEVERE THUNDERSTORM WATCH HAS EXPIRED. SOME STRONG THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS UNTIL THE COLD FRONT MOVES EAST OF THE WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN PROGRESS. SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN THEIR REPORTS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1128 PM EDT TUE JUN 10 2008 MEZ014-021-022-110415- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 1128 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 1215 AM EDT... AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF CANAAN...MOVING NORTHEAST AT 40 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT UNITY...SKOWHEGAN...CORNVILLE...CLINTON...CANAAN... BURNHAM...BENTON...ATHENS...TROY AND SAINT ALBANS THROUGH 1215 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1139 PM EDT TUE JUN 10 2008 MEZ014-021-022-110430- INTERIOR WALDO-KENNEBEC-SOUTHERN SOMERSET- 1139 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SOMERSET COUNTY AND WALDO COUNTY THROUGH 1230 AM EDT... AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 2 MILES NORTH OF RIPLEY TO CLINTON...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT HARTLAND...BURNHAM...BENTON...SAINT ALBANS...RIPLEY...CLINTON...PITTSFIELD...PALMYRA...UNITY AND DETROIT THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1142 PM EDT TUE JUN 10 2008 MEZ012-020-021-025-026-110430- ANDROSCOGGIN-KENNEBEC-LINCOLN-SAGADAHOC-SOUTHERN OXFORD- 1142 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...OXFORD COUNTY...SAGADAHOC COUNTY AND LINCOLN COUNTY THROUGH 1230 AM EDT... AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES NORTHWEST OF HARTFORD TO 8 MILES SOUTHWEST OF POLAND...MOVING EAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CANTON...POLAND...MECHANIC FALLS...HEBRON... HARTFORD... BUCKFIELD...MINOT...LIVERMORE FALLS...TURNER AND LIVERMORE THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS TO 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1152 PM EDT TUE JUN 10 2008 MEZ018-023-NHZ009-010-013-014-110430- BELKNAP-COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD- 1152 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1230 AM EDT... AT 1152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHEAST OF NEW DURHAM TO 7 MILES SOUTHWEST OF WINDHAM...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT STRAFFORD...NEW DURHAM... MIDDLETON...LONDONDERRY...DERRY...DEERFIELD...CANDIA...AUBURN WINDHAM AND SANDOWN THROUGH 1230 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1208 AM EDT WED JUN 11 2008 MEZ023-NHZ013-014-110500- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM- 1208 AM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 100 AM EDT... AT 1208 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF EXETER... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT STRATHAM...SEABROOK...NORTH HAMPTON...NEWFIELDS... KENSINGTON...HAMPTON FALLS...HAMPTON...EXETER...RYE AND GREENLAND THROUGH 100 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1211 AM EDT WED JUN 11 2008 MEZ014-019>022-024>028-110515- ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL WALDO-INTERIOR CUMBERLAND-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN-SAGADAHOC-SOUTHERN SOMERSET- 1211 AM EDT WED JUN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SOMERSET COUNTY...WALDO COUNTY...KNOX COUNTY...SAGADAHOC COUNTY...CUMBERLAND COUNTY AND LINCOLN COUNTY THROUGH 115 AM EDT... AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HARMONY TO 3 MILES NORTHEAST OF PORTLAND...MOVING EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT YARMOUTH...WINTHROP...WALES...SOUTH PORTLAND...SKOWHEGAN...POWNAL...PORTLAND...NORTH YARMOUTH...MONMOUTH AND MANCHESTER THROUGH 115 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED. HAYES/TAYLOR
The Boston radar (KBOX), 109 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2008Every state in 2008This day in weather historyWarnings in New Hampshire, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121040.